advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bulverde, Texas, USA:

My daughter has type 1 diabetes. In years past, she has had chronic allergies from November to March. Since being diagnosed, her allergies were not bad until the second week in January. Due to congestion and stuffiness, we administered the appropriate antihistamines, Tylenol, etc. Her sugar levels were elevated but her ketones remain negative. We adjusted her Humalog dosages when needed, but her levels seem to remain erratic. We are less than a year into this disease and we had a good "level" hold on her disease and now we don't know what to do. Will her level's remain elevated even though she's now off all allergy medications? Is this a normal reaction and how long should we ride this roller coaster?

Answer:

Making changes to insulin dosing is frequently needed during times of illness or even for chronic problems such as allergies. You should contact your diabetes team for specific advice about how to make dosing changes during times such as this.

MSB

DTQ-20050207235638
Original posting 22 Feb 2005
Posted to Daily Care and Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.